Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

xanax, celexa, and alcohol reactions

I have recently (1 month ago) been prescribed xanax (.5mg x 3 a day) and celexa (20mg a day), and very recently I have been experiencing falls, black-outs, and bed wetting after having only a few drinks, meaning 3 small glasses of wine or a few beers. Has anyone else had these humiliating experiences???? Will these side effects wear off after being on the meds for a longer period of time if I continue to have a few drinks, or is this permanent? Should I never have another drink if I am taking this medication combination? I enjoy having a few drinks w/ my boyfriend on our days off, but these embarasing moments are too much for me to handle. Can anyone offer me an insight to their own experiences w/ this drug combo when alcohol is added? Please help!!!
7 Responses
1235186 tn?1549261219
COMMUNITY LEADER
Xanax and alcohol are both depressants and should not be mixed together. The celexa also causes drowsiness.. I would not continue to mix these.Could be a deadly combo. Blacking out and falling are never good. Have you spoken with your doctor about this.
frequent urination is a side effect of the celexa .
Be safe. Call your doctor.
Avatar universal
get off the xanax while you still can...
Avatar universal
I agree with janedoe...i have been on xanax 21 years and take 4mgs a day..im hooked cant get off....and all aliong it was my thyroid and hormones.get off the xanax.
1831920 tn?1320861357
I take celexa and urinate frequently (get up 3 to 4 times a night).  I rarely  drink while taking it.  Do you really need the Xanax?  It is very hard to get off that med.  I would stop taking it if I were you.  It is very addictive.  So many people wish they never started taking it.
Avatar universal
you can't have alcohol with these drugs. it will always happen, though possibly to a lesser degree. overdose thresholds are unstable when mixing them. you just don't want to do it.

if you get off xanax, you are still not supposed to drink being on an SSRI, but if you DID drink, i doubt you would have this severe of a reaction. the SSRI, if working properly, should make it unnecessary to take Xanax. Xanax is intended only for severe panic attacks as needed. taking it to prevent panic attacks or for panick attacks that can't be dealt with without medication is not a good idea. you eventually become dependent on the drug just to feel normal, and then getting off of it is VERY difficult.

i would get off Xanax while you can, also. It's a horrible idea to use it every day. I know because I've had chronic anxiety for almost all of my life, but it was only recently that I was given Xanax. at first, it worked wonderfully. the problem was when i started taking it once a day every day...then i went to stop and had severe withdrawal.  totally unexpected at the low dose i was taking. in any event, i haven't tried it again...so now i'm stuck on it till i can taper down and i'm too scared to do it. i don't WANT to take it, but its the physical dependency that gets you.

using something like xanax should only be during the period of a week or two it takes for the SSRI to take effect...and after that, only for intolerable breakthru anxiety.

but while taking xanax and the SSRI...don't drink.
1235186 tn?1549261219
COMMUNITY LEADER
how are you doing?
did you speak to your doctor?
Avatar universal
Hi,  I found your comment very helpful.  I had two panic attacks two days in a row and never had a problem before that.  My md put me on Celexa on April 29th 10 mg and Xanax to calm me to down initially.  0.25mg up to 3 times a day which she encouraged me to take in the begginning.  I felt horrible first two weeks and I am starting to feel a bit better now.  I never had anxiety everyday which i was feeling after starting the meds.  I wish I never started it.  I am trying to wean myself off xanax.  I was only taking it once or twice in a day..now for a week taking once.  Starting Friday taking half a pill for a week then stopping.  I told the md I wanted to stop and that's how she advised.  She gave me buspar and trazadone while weaning off.  I have avoided to take both of those.  I am finding myself taking the xanax at the same time.  Overall now I think I am ok weaning off.  I am just worried when I start half pill and then stopping.  I am new at this and want to make sure this is the best thing for me since MD hasn't been so helpful except for giving me these meds and not advising me further or explaining anything.  It would be helpful to talk to someone who went through this to give me ressurance.  I am also going on a vacation a week after supposedly stopping xanax if i can manage to and want to make sure I will be safe.  Please advise.  
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.